Home Health Statins side effects: 'Burning or tingling pain' caused by peripheral neuropathy may...

Statins side effects: 'Burning or tingling pain' caused by peripheral neuropathy may occur

0


In a study published in the US National Library of Medicine National Institutes of Health, the implications of statin induced peripheral neuropathy was further analysed.

The study noted: “A female patient presented with diagnosed statin induced sensory peripheral neuropathy.

“This uncommon aetiology led to a literature search relating to the less common causes of peripheral neuropathy.

“There are reported cases of statin induced peripheral neuropathy, which in the initial stages can be reversible.

“The reported incidence rate of peripheral neuropathy ranges between 4-14 times more likely for those on statins compared to control groups.

“What was the eventual outcome and how was the patient’s quality of life affected? The patient now suffers from an irreversible peripheral neuropathy.

“Thus, the patient is now exposed to the complications of peripheral neuropathy, including shoe wear and hosiery changes, daily foot checks, pressure area development, and possibility of future neuropathic ulceration.”



LEAVE A REPLY

Please enter your comment!
Please enter your name here